Mathematical Programming

, Volume 33, Issue 1, pp 28–42

On the acyclic subgraph polytope


  • Martin Grötschel
    • Institut für MathematikUniversität Augsburg
  • Michael Jünger
    • Institut für MathematikUniversität Augsburg
  • Gerhard Reinelt
    • Institut für MathematikUniversität Augsburg

DOI: 10.1007/BF01582009

Cite this article as:
Grötschel, M., Jünger, M. & Reinelt, G. Mathematical Programming (1985) 33: 28. doi:10.1007/BF01582009


The acyclic subgraph problem can be formulated as follows. Given a digraph with arc weights, find a set of arcs containing no directed cycle and having maximum total weight. We investigate this problem from a polyhedral point of view and determine several classes of facets for the associated acyclic subgraph polytope. We also show that the separation problem for the facet defining dicycle inequalities can be solved in polynomial time. This implies that the acyclic subgraph problem can be solved in polynomial time for weakly acyclic digraphs. This generalizes a result of Lucchesi for planar digraphs.

Key words

Acyclic Subgraph ProblemFeedback Arc Set ProblemFacets of PolyhedraPolynomial Time AlgorithmsWeakly Acyclic Digraphs
Download to read the full article text

Copyright information

© The Mathematical Programming Society, Inc. 1985